MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address - phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular treatment procedure, another manufacturer's 0.014-inch wire guide perforated a cxi support catheter.Access was obtained in the right common femoral artery and an ipsilateral approach was used to target a chronic total occlusion within the superficial femoral artery (sfa).The other manufacturer's wire guide was inserted into the complaint device and during use, the wire perforated the middle of the catheter, reportedly coming out of the device.Another manufacturer's device was used to complete the procedure.Although the lesion in the sfa was totally occluded, calcification was not reported.The anatomy was not tortuous.Resistance was not reported as the wire guide was advanced into the catheter.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an endovascular treatment procedure, another manufacturer's 0.014-inch wire guide perforated a cxi support catheter.Access was obtained in the right common femoral artery and an ipsilateral approach was used to target a chronic total occlusion within the superficial femoral artery (sfa).The other manufacturer's wire guide was inserted into the complaint device and during use, the wire perforated the middle of the catheter, reportedly coming out of the device.Another manufacturer's device was used to complete the procedure.Although the lesion in the sfa was totally occluded, calcification was not reported.The anatomy was not tortuous.Resistance was not reported as the wire guide was advanced into the catheter.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for evaluation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.There is no evidence to suggest that nonconforming product exists in house or in field.The product ifu states: "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this complaint could not be determined.Possible causes include interaction with the wire device, patient anatomy or procedural factors.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11100565
Report Number1820334-2020-02396
Device Sequence Number11784384
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)230221(10)13001367
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberN/A
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number13001367
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2020
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
25CM MEDIKIT/PARENT/6F ACCESS SHEATH; ASAHI INTEC 0.014INCH ASTATO XS9-40; 25CM MEDIKIT/PARENT/6F ACCESS SHEATH; ASAHI INTEC 0.014INCH ASTATO XS9-40